Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Weight loss meds and antidepressants

I am currently on Wellbutrin and Lexapro.  I was having much difficulty losing weight so I went to a Weight Loss Clinic, where they perscribed phentermine, hydrochlorthiazide and a fiber pill with calcium.  I was wondering how dangerous this is and if I could/should stop my antidressant/anxiety medications abruptly or ween myself of them while I am on the weight loss pills.
3 Responses
Avatar universal
Goodness, hope you are consulting MD before tapering or stoppping AD and AA meds. Hydrochlorathiazide is a diuretic. Should have labs to make sure potassium doesn't get too low. Just asking, but did you tell them at the weight loss clinic about the antidepressants and anxiety meds you were taking?. Discuss with MD that prescribed anti-depress/anxiety meds. I guess I am afraid of diet pills after the ruckus with Phen-phen. I was assured Redux was VERY safe--no adverse side effects I have since learned I have pul. Hypertension and 3 damaged heart valves.This causes depression when I think about it. I was a hospice nurse. I am on Wellbutrin among others. I have NO desire to eat. I simply eat to live.  Keep in touch. Blessings and prayer.
Avatar universal
Caution is advised combining Wellbutrin and Phentermine as this combo may increase your risk of seizures.  If weight gain is a side effect of your psych meds, talk to your prescribing doctor about your concerns.  
Avatar universal
Thank you both for the info.  Yesterday was only the 2nd day I was on the meds.  I think I had an allergic reaction to the hydrochlorothizide.  I had these bumps on my face and lip that looked like I had spider bites.  I took benadryl and it went away.  I am not going to take the hydrochlorothiazide today.  If I don't get a reaction then I know it was that and I won't continue with it.  If I still get it from the phentermine, I will stop taking it altogether.  I had told the Clinic about the meds I was on, but I think it just must be a way for them to make money so they didn't seem too concerned so I asked them about it.  I have since been on the internet doing some researching.  Don't worry.  I will get off of them if I have any other reactions.  It isn't worth it.  I was on phen-phen for a month a long time ago and developed a heart mumur later on, which was probably related to that.  Thanks so much for your help.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.